MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I16-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583); Stretched (1601)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An afx bifurcated and a vela suprarenal extension were implanted to treat an abdominal aortic aneurysm.The 2 year routine follow-up showed the presence of a potential endoleak; however, the type of endoleak was not reported.The patient is reported to be asymptomatic and stable, and will be scheduled for a possible re-intervention to treat the endoleak.As of the date of this report, there have been no additional patient sequelae reported and the patient will continue to be monitored.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the reported secondary procedure.Clinical was unable to find evidence to support the indeterminate endoleak and patient condition post-secondary procedure.Additionally there was evidence to reasonably support the dilation of the main body stent dilation.The most likely cause of the loss of seal could not be determined due to lack of medical information surrounding the secondary event procedure.It was suspected that the combination of an oversized cuff contributed to the compromised stent graft integrity of the main body stent (stretched 20%) and the cause of the compromised stent graft integrity could not be determined.Procedure related harms and final patient disposition could not be ascertained.To date there has been no reports of further negative patient sequelae.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.Correction: common device name.
 
Event or Problem Description
Ct studies: (b)(6) 2015; (b)(6) 2018.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7299638
Report Number2031527-2018-00130
Device Sequence Number13692564
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)180408
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/08/2018
Device Model NumberBA25-100/I16-40
Device Lot Number1252304024
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL-LOT: 1252475-006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR